Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 15, NWS Wilmington, NC

April 3, 2017Brunswick County, Columbus County, North Carolina; Georgetown County, Horry County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Apr 3, 2017, 7:44 PM EDT for Brunswick County, Columbus County, North Carolina; Georgetown County, Horry County, South Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2017, 7:44 PM EDT (23:44 UTC)
Expired
Apr 3, 2017, 8:17 PM EDT
In force
33 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Brunswick County, NC, Columbus County, NC, Georgetown County, SC, Horry County, SC

The radar

The Wilmington radar (KLTX), 41 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 4:36 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2017-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2017-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

115 
WUUS52 KILM 032344
SVRILM
NCC019-047-SCC043-051-040045-
/O.NEW.KILM.SV.W.0015.170403T2344Z-170404T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
744 PM EDT MON APR 3 2017

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Southwestern Brunswick County in southeastern North Carolina...
  Southern Columbus County in southeastern North Carolina...
  Northeastern Georgetown County in northeastern South Carolina...
  Horry County in northeastern South Carolina...

* Until 845 PM EDT

* At 744 PM EDT, a severe thunderstorm was located near Hickory
  Grove, or near Red Hill, moving east at 40 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Myrtle Beach, Conway, North Myrtle Beach, Surfside Beach,
  Shallotte, Sunset Beach, Holden Beach, Ocean Isle Beach, Myrtle
  Beach Airport, Little River, Murrells Inlet, Socastee, Red Hill,
  Springmaid Pier, Garden City, North Myrtle Beach Airport, Cherry
  Grove Inlet, Iredell, Carolina Shores and Tabor City.

This includes the following highways...
 US Route 17 in Brunswick County between mile markers 1 and 23.
 SC Highway 31 between mile markers 5 and 24.
 SC Highway 22 between mile markers 7 and 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3344 7920 3421 7898 3419 7824 3391 7827
      3389 7841 3380 7872 3363 7894 3344 7912
TIME...MOT...LOC 2344Z 255DEG 35KT 3383 7896 

HAIL...<.75IN
WIND...60MPH
 
$$

JDW
2 follow-up statements
029 
WWUS52 KILM 040000
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
800 PM EDT MON APR 3 2017

SCC043-040009-
/O.CAN.KILM.SV.W.0015.000000T0000Z-170404T0045Z/
Georgetown SC-
800 PM EDT MON APR 3 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GEORGETOWN COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM EDT for
southeastern North Carolina...and northeastern South Carolina.

LAT...LON 3419 7824 3391 7827 3390 7837 3389 7840
      3389 7841 3380 7872 3372 7884 3365 7892
      3357 7900 3380 7900 3421 7884
TIME...MOT...LOC 2359Z 255DEG 35KT 3387 7878 

$$

NCC019-047-SCC051-040045-
/O.CON.KILM.SV.W.0015.000000T0000Z-170404T0045Z/
Brunswick NC-Columbus NC-Horry SC-
800 PM EDT MON APR 3 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHWESTERN BRUNSWICK...SOUTHERN COLUMBUS AND CENTRAL HORRY
COUNTIES...

At 759 PM EDT, a severe thunderstorm was located over Hand, or near
North Myrtle Beach Airport, moving east at 40 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Myrtle Beach, North Myrtle Beach, Surfside Beach, Shallotte, Sunset
Beach, Holden Beach, Ocean Isle Beach, Myrtle Beach Airport, Little
River, Socastee, Springmaid Pier, North Myrtle Beach Airport, Cherry
Grove Inlet, Garden City, Red Hill, Iredell, Carolina Shores, Tabor
City, Loris and Calabash.

This includes the following highways...
 US Route 17 in Brunswick County between mile markers 1 and 23.
 SC Highway 31 between mile markers 5 and 24.
 SC Highway 22 between mile markers 14 and 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3419 7824 3391 7827 3390 7837 3389 7840
      3389 7841 3380 7872 3372 7884 3365 7892
      3357 7900 3380 7900 3421 7884
TIME...MOT...LOC 2359Z 255DEG 35KT 3387 7878 

HAIL...<.75IN
WIND...60MPH
 
$$

JDW
292 
WWUS52 KILM 040017
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
817 PM EDT MON APR 3 2017

NCC019-047-SCC051-040026-
/O.CAN.KILM.SV.W.0015.000000T0000Z-170404T0045Z/
Brunswick NC-Columbus NC-Horry SC-
817 PM EDT MON APR 3 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BRUNSWICK...
SOUTHERN COLUMBUS AND CENTRAL HORRY COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until 1000 PM EDT for
southeastern North Carolina...and northeastern South Carolina.

LAT...LON 3419 7824 3391 7827 3390 7837 3389 7840
      3389 7841 3380 7872 3372 7884 3365 7892
      3357 7900 3380 7900 3421 7884
TIME...MOT...LOC 0015Z 255DEG 35KT 3389 7869 

$$

JDW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:10 PM EDT, 4 hours 34 minutes earlier.

Area forecast discussion, Apr 3, 3:10 PM EDT, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
310 PM EDT Mon Apr 3 2017

.SYNOPSIS...
Showers and thunderstorms will move across the area this evening
into tonight ahead of a cold front and some of these storms could be
strong to severe. Dry and warm weather will follow for Tuesday and
early Wednesday. Another storm system and cold front will bring
renewed thunderstorm chances late Wednesday into early  Thursday.
Cooler and drier high pressure will build in Friday into Saturday,
with a warming trend starting early next week.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 330 PM Monday...Winds will continue to veer around and
increase through this afternoon as coastal trough lifts north
and a frontal system makes its way east. This will help to
increase low level moisture with dewpoint temps making there way
into the 60s. A line of strato cu and spotty showers associated
with coastal trough have shifted north leaving plenty of
sunshine to destabilize the atmosphere. The spotty showers left
higher dewpoint in their wake, while the rest of the area had
readings in the mid 50s. Temps well into the 70s to around 80
most places will remain warm into tonight.

A potent storm system will lift northeast towards the Great
Lakes through tonight. An associated well defined squall line
has been marching across the south and will reach into the
Carolinas early this evening. SPC continues to highlight the
potential for severe weather into tonight with watches issued
associated with the squall line upstream into SC this aftn. Best
chances will be inland, especially across inland SC. Initially
a warm front will lift north leaving warm and increasingly moist
air in its wake. Gusty southerly winds ahead of the front will
remain strong behind it with a strong low level jet up to 50 to
60 kts. The earlier arrival of the convection will leave a more
unstable atmosphere and greater potential for stronger to severe
storms through this evening. The latest HRRR show the line
arriving to our W-SW portion of forecast area between 6 and 8 pm
and then holding together quite well as it traverses the area
toward the E-NE reaching the coast between 9 and 11 pm. Also
shows some lingering cell development behind the squall
overnight. The greatest upper level support is aligned with
squall line, but shortwave energy and decent jet dynamics linger
into the overnight hours to support this. The greatest QPF will
also be aligned with squall line, but cells developing ahead
and behind the line could also produce a quick quarter of an
inch or so. The total rainfall should range between 1 to 2
inches most places.

Clearing will occur from west to east through the morning hours
on Tuesday. A deep west to southwest flow will leave plenty of
warm air over the region but dewpoint temps will begin to drop
through the afternoon as front moves off to the east. Overall
expect plenty of aftn sunshine with temps reaching well above
normal after a very warm start to the day.

Temps will drop initially this evening, especially in convection
that moves through, with overnight low this evening and plenty
of WAA to stabilize or push temps a little warmer through the
night. With temps close to 70 at daybreak expect a rise into the
80s Tues aftn.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 300 PM Monday...Very warm temperatures this period will be
followed by yet another strong impulse and possible severe weather
event late Wednesday into Wednesday night.

Initially, surface high pressure will be offshore, and mid-level
ridging will be amplifying in response to a strong shortwave digging
through the middle of the country. This will create a very warm
Tuesday night with lows dropping only to around 60, followed by an
equally warm Wednesday with highs in the 80s. Clear sky conditions
are expected through Wednesday aftn with the exception of increasing
high level cirrus, but the approach of a warm front will change
that. This front is progged to lift across the CWA late Wednesday
aftn into Wednesday evening, accompanied by increasing clouds and a
good chance for tstms. As this front lifts north, instability and
shear increase, and a chance for strong to severe tstms exists
beginning with this feature. Behind this front, the CWA enters a
broad warm sector ahead of a cold front which will cross offshore on
Thursday driven by an anomalously deep upper trough. MUCape over
1000 J/kg will combine with strengthening LLJ (to 60+ kts) to
produce an unstable and highly sheared environment capable of
producing severe tstms. At this time, the strongest dynamics appear
to stay just west of the CWA, and SPC has our Pee Dee counties in a
SLGT risk, with MRGL elsewhere, but at least an isolated risk for
damaging winds and a tornado exists late Wednesday through Wednesday
night. Once again, the strongest instability is elevated thanks to a
weak inversion at night, but could also be sufficient for hail, and
all threats are possible. Additionally, WPC has the area in a MRGL
risk for excessive rainfall this period, with training of storms in
an environment with diffluent 500mb and 300mb flow combined with
high PWATs supportive of very heavy rainfall in some locations.

Convection will push offshore by daybreak Thursday, but cold
advection lags until beyond this period, so mins will be warm
Wednesday night, falling only into the low 60s.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 300 AM Monday...Cold FROPA Thursday morning will usher in
very cool and dry air, bringing a cooling trend and dry weather
into the weekend. Overnight minimums Thursday night through
Saturday night will dip back in the 40s with highs Friday and
Saturday only in the mid 60s. Monday will see temperatures
rising back towards seasonal norms as the airmass modifies and a
SW flow begins to set up.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 18Z...Strong gusty southerly winds will continue into tonight
with higher gusts with possible severe winds in thunderstorms
through this evening. Patchy strato cu and cirrus will produce
intermittent MVFR until late aftn/eve when convection arrives. IFR
conditions are likely to develop between 22z and 00z over inland
TAFS as convection increases ahead of squall line which will move
across the area reaching coastal TAFS as it weakens between 02 and
05z...but low confidence in exact timing of ifr at any site at this
time as models have recently sped up arrival to this evening.

Extended outlook...Chance for MVFR/IFR late Wed thru early Thu from
convection ahead of a strong cold front. Possible MVFR from showers
Thu night thru Fri. Strong synoptic winds in excess of 25+ KT gusts
possible Tue and Thu.

&&

.MARINE...
NEAR TERM /THROUGH TUESDAY/...
As of 300 PM Monday...Small craft advisory conditions on target
for this evening into tomorrow. Strong and gusty southerly
winds have increased through this afternoon and will remain
strong through tonight. South to southwest winds will peak in
the 25 to 30 kt range late tonight. There is potential for much
higher gusts within any storms that move across the waters. Cold
front does not reach the waters during the period and winds
will remain out of the south or southwest into Tue. Seas
currently 2 to 3 ft will respond to increasing southerly flow
later today, building to 4 to 6 ft by early evening and peaking
near 10 ft as the period ends.

SHORT TERM MARINE/TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/
As of 300 PM Monday...Decreasing SW winds will ease to around
10 kts by Wednesday morning before shifting to the NW as a weak
boundary shifts offshore. This period of NW winds will be short
lived and light, as a warm front lifts north across the waters
during Wednesday bringing a return to southerly winds. By
Wednesday night, speeds will ramp up to 15-25 kts, and the
period will likely be bookended by SCA's. After seas fall from
3-6 ft very early Tuesday night to 2-3 ft much of Wednesday,
they will ramp back up to 5-8 ft late in the period. Widespread
showers and thunderstorms are possible Wednesday night as well,
with locally higher winds and seas, along with torrential
downpours and cloud to sea lightning.

LONG TERM /THURSDAY THROUGH SATURDAY/...
As of 300 AM Monday...Expect advisories will be in place into
Friday as strong SW to W winds continue. Conditions will
moderate on Friday night and Saturday as high pressure moves in
from the west.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Small Craft Advisory from 6 PM this evening to 11 PM EDT
     Tuesday for AMZ250-252-254-256.

&&

NEAR TERM...RGZ
SHORT TERM...JDW
LONG TERM...REK
AVIATION...RGZ
Hazardous weather outlook, Apr 3, 3:13 PM EDT, 4 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
313 PM EDT Mon Apr 3 2017

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-041915-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown-
Coastal Georgetown-
313 PM EDT Mon Apr 3 2017

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Severe thunderstorms are possible tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Severe thunderstorms are possible Wednesday into Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-041915-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
313 PM EDT Mon Apr 3 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT TUESDAY...

This Hazardous Weather Outlook is for The adjacent Coastal Waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Small craft conditions are likely Wednesday night through Friday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 3, 6:13 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Wilmington NC
613 PM EDT MON APR 3 2017

NCZ087-SCZ017-023-024-032-033-032315-
Robeson NC-Marion SC-Marlboro SC-Florence SC-Dillon SC-Darlington SC-
613 PM EDT MON APR 3 2017

...SPECIAL WEATHER STATEMENT FOR ROBESON...NORTHWESTERN FLORENCE...
DILLON...EASTERN DARLINGTON...NORTHERN MARION AND EASTERN MARLBORO
COUNTIES UNTIL 715 PM EDT...

At 613 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dunbar, or 11 miles northwest of Dillon, moving east at 55 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Florence, Lumberton, Bennettsville, Marion, Dillon, Darlington, Red
Springs, Pembroke, Fairmont, Maxton, Timmonsville, Mccoll, St. Pauls,
Latta, Rowland, Fair Bluff, Quinby, Lake View, Clio and Sellers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

A severe thunderstorm watch remains in effect until 1000 PM EDT for
southeastern North Carolina...and northeastern South Carolina.

LAT...LON 3490 7894 3467 7881 3457 7886 3450 7885
      3446 7890 3444 7896 3440 7897 3438 7901
      3436 7900 3431 7904 3426 7912 3402 7996
      3405 8000 3475 7961 3463 7946 3477 7933
      3482 7936 3484 7935 3483 7919 3495 7903
TIME...MOT...LOC 2213Z 256DEG 46KT 3452 7952

JDW
Local storm report, Apr 3, 6:29 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
629 PM EDT MON APR 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     TSTM WND DMG     5 WNW BENNETTSVILLE     34.66N  79.77W
04/03/2017                   MARLBORO           SC   LAW ENFORCEMENT

            TREE IN ROADWAY

&&

EVENT NUMBER ILM1700036

REK
Special weather statement, Apr 3, 6:54 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Wilmington NC
654 PM EDT MON APR 3 2017

NCZ087-096-099-SCZ024-032345-
Robeson NC-Columbus NC-Bladen NC-Dillon SC-
654 PM EDT MON APR 3 2017

...SPECIAL WEATHER STATEMENT FOR EASTERN ROBESON...BLADEN...COLUMBUS
AND SOUTHEASTERN DILLON COUNTIES UNTIL 745 PM EDT...

At 653 PM EDT, Doppler radar was tracking a a line of strong
thunderstorms from near Saint Pauls, to Lake View, moving east at 55
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Lumberton, Whiteville, Elizabethtown, Fairmont, Tabor City, St.
Pauls, Chadbourn, Bladenboro, Bethel, Lake Waccamaw, Fair Bluff, Lake
View, Boardman, Hallsboro, Ammon, Hestertown, Southeastern Community
College, White Oak, Carvers and Smiths.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A severe thunderstorm watch remains in effect until 1000 PM EDT for
southeastern North Carolina...and northeastern South Carolina.

LAT...LON 3488 7893 3484 7890 3486 7850 3464 7831
      3462 7831 3396 7867 3430 7907 3426 7913
      3429 7917 3426 7921 3425 7924 3428 7933
TIME...MOT...LOC 2253Z 257DEG 49KT 3453 7901

JDW
Local storm report, Apr 3, 7:04 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
704 PM EDT MON APR 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     2 WNW BOYKIN            34.74N  79.68W
04/03/2017                   MARLBORO           SC   DEPT OF HIGHWAYS

            TREE DOWNED ON RAODWAY ON STANTONS ROAD

&&

EVENT NUMBER ILM1700037

MJC
Special weather statement, Apr 3, 7:40 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Wilmington NC
740 PM EDT MON APR 3 2017

NCZ096-099-105-109-110-040045-
Inland Brunswick NC-Columbus NC-Inland Pender NC-Bladen NC-
Coastal Brunswick NC-
740 PM EDT MON APR 3 2017

...SPECIAL WEATHER STATEMENT FOR WESTERN PENDER...CENTRAL BLADEN...
WESTERN BRUNSWICK AND COLUMBUS COUNTIES UNTIL 845 PM EDT...

At 740 PM EDT, Doppler radar was tracking a strong thunderstorm near
Whiteville, moving east at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Whiteville, Shallotte, Elizabethtown, Sunset Beach, Holden Beach,
Ocean Isle Beach, Iredell, Rowan, Carolina Shores, Tabor City,
Calabash, Bethel, Lake Waccamaw, Northwest, Sandyfield, Penderlea,
Makatoka, Point Caswell, Hallsboro and Exum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

A severe thunderstorm watch remains in effect until 1000 PM EDT for
southeastern North Carolina...and northeastern South Carolina.

LAT...LON 3475 7839 3470 7837 3467 7832 3461 7831
      3455 7825 3472 7811 3472 7785 3391 7834
      3385 7854 3415 7890 3484 7849
TIME...MOT...LOC 2340Z 257DEG 34KT 3440 7868

JDW

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 6:13 PM EDTSpecial Weather StatementILMRobeson62 min
Apr 3, 6:54 PM EDTSpecial Weather StatementILMBladen, Columbus51 min
Apr 3, 7:40 PM EDTSpecial Weather StatementILMBladen, Columbus65 min
Apr 3, 5:15 PM EDTSevere Thunderstorm WarningILMDarlington, Florence, Marlboro60 min
Apr 3, 6:00 PM EDTSevere Thunderstorm WarningILMFlorence, Williamsburg60 min
Apr 3, 6:42 PM EDTSevere Thunderstorm WarningILMGeorgetown, Williamsburg63 min
Apr 3, 6:50 PM EDTSevere Thunderstorm WarningILMFlorence, Horry, Marion, Williamsburg55 min
Apr 3, 6:59 PM EDTSpecial Marine WarningILM91 min
Apr 3, 7:25 PM EDTSpecial Marine WarningILM2 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Severe Thunderstorm Warnings in South Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.